advertisement
Question
Posted by: Anonymous | 2011/11/14

Azithromycin and The Pill

Hi. I had the flu and took an antibiotic (Azithromycin 500mg) for 3 days. I have been on the pill (Diane-35) for a few months now. 5 days after completing my antibiotics course I had unprotected sex. It only only occurred to me afterwards that antibiotics stay in your system for a while afterwards. I''ve done endless internet searching and there are mixed views on whether or not this antibiotic could affect the efficacy of the pill (newer research seems to say it doesn''t). Please give me your opinion and let me know what the chances of pregnancy may be?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi A

Chances are relatively small (as you've read), but it can't be excluded 100%.
Not all antibiotics will significantly reduce the efficacy of oral contraceptives, but in general the rule is to "better be safe than sorry".

All the best.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2011/11/15

Hi A

Chances are relatively small (as you've read), but it can't be excluded 100%.
Not all antibiotics will significantly reduce the efficacy of oral contraceptives, but in general the rule is to "better be safe than sorry".

All the best.

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement